# SDR 2024FA0000450

- Difficulty date: June 13, 2024
- Submitted: June 15, 2024
- Operation: General aviation
- Aircraft: N4877
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: UNKNOWN
- Condition: Failed
- Location: Magneto
- Component: Magmeto
- Component part number: EA12000
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE ELECTROAIR MAGENTO TIMING HOUSING (MTH) IN MY PA32/260 FAILED IN FLIGHT CAUSING THE IGNITION SYSTEM TO MISTIME.  THE BACKUP MAGNETO KEEP THE ENGINE RUNNING.  THIS WAS A BRAND NEW MTH AND WAS SENT TO ME BY ELECTROAIR AS A REPLACEMENT PER ELECTROAIR’S SERVICE BULLETIN #1019-0002.  I SUSPECT THERE IS SOME KIND OF DESIGN DEFECT AS THIS WAS THE SECOND MTH TO FAIL ON ME.  THE FIRST ONE I HAD FOR 16 MONTHS AND ONLY 84 HOURS OF USE.  IN BOTH CASES THE INTERNAL GEARS OF THE UNIT WERE SHREADED.  IN BOTH CASES FAILURE OF THE UNIT CAUSE ENGINE MISTIMING AND COULD HAVE CAUSED CATASTROPHIC ENGINE DAMAGE.  SOMEBODY INVOLVED WITH THE ELECTROAIR STC NEEDS TO FIND OUT WHAT’S GOING ON WITH THIS UNITS.  I HAVE VIDEO AND ENGINE MONITOR DATA TO SHARE WITH THE FAA IF NEEDED.
